Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 11, 2017, 7:40 PM CDT for Zapata County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2017, 7:40 PM CDT (00:40 UTC)
- Expired
- Apr 11, 2017, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 201 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1773 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
336
WUUS54 KBRO 120040
SVRBRO
TXC505-120130-
/O.NEW.KBRO.SV.W.0010.170412T0040Z-170412T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
740 PM CDT TUE APR 11 2017
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Northwestern Zapata County in Deep South Texas...
* Until 830 PM CDT
* At 739 PM CDT, a severe thunderstorm was located 7 miles east of La
Presa, or 14 miles southeast of Laredo, moving southwest at 20 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND
MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS
AND TREES IS EXPECTED.
* This severe thunderstorm will remain over MAINLY RURAL AREAS of
northwestern Zapata County.
THIS INCLUDES US HIGHWAY 83 between MILE MARKERS 738 and 758.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2709 9943 2711 9944 2713 9943 2715 9944
2716 9943 2721 9943 2722 9944 2725 9944
2727 9945 2732 9937 2727 9933 2727 9922
2693 9937 2696 9939 2698 9938 2702 9942
2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 0039Z 023DEG 24KT 2738 9933
HAIL...1.25IN
WIND...<50MPH
$$
JMS1 follow-up statement
445
WWUS54 KBRO 120115
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
815 PM CDT TUE APR 11 2017
TXC505-120130-
/O.CON.KBRO.SV.W.0010.000000T0000Z-170412T0130Z/
Zapata TX-
815 PM CDT TUE APR 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN ZAPATA COUNTY...
At 815 PM CDT, a severe thunderstorm was located 12 miles south of El
Cenizo, or 21 miles northwest of Zapata, moving southwest at 20 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND
MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND
TREES IS EXPECTED.
This severe thunderstorm will remain over MAINLY RURAL AREAS of
northwestern Zapata County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2709 9943 2711 9944 2713 9943 2715 9944
2716 9943 2721 9943 2722 9944 2725 9944
2727 9945 2732 9937 2727 9933 2727 9922
2693 9937 2696 9939 2698 9938 2702 9942
2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 0115Z 023DEG 24KT 2716 9944
HAIL...1.25IN
WIND...<50MPH
$$
JMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:13 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 11, 6:13 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 613 PM CDT Tue Apr 11 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...VFR/MVFR is expected through the next 24 hours. Moderate to breezy winds at the surface are anticipated. Strong to severe convection should stay north of the three major aerodromes but will be monitored through the next several hours just the same. && .PREV DISCUSSION... /issued 323 PM CDT Tue Apr 11 2017/ SHORT TERM (Tonight through Wednesday Night): A weak impulse in the 500mb flow is currently making its way through South Texas early this afternoon, which has aided in thunderstorm development across the Austin/San Antonio areas. At the surface, a weakening stationary front is draped from near Del Rio through Southeast Texas. Most of the focus for strong storms and heavy rain has been well to our north. Across Deep South Texas, convective models still are holding onto the possibility of development across Deep South Texas later this afternoon. Due to a wide range in model solutions, however, the forecast continues to be fairly difficult to pinpoint. Several model soundings for this evening show favorable profiles for gusty winds and hail with MLCAPE values of 2000-2500 J/kg and fairly steep mid-level lapse rates of around 8 C/km. Precipitable Water values are also around 1.6 to 1.7 inches, which is well above normal for mid April, so any storms that develop could produce locally heavy rainfall. The uncertainty, though, is if storms can make it this far south with less upper level support for initiation. The reliance may have to be on any surface boundary collisions with outflow boundaries, which would trigger thunderstorm development. With that said, it appears the main window of opportunity will be from the 00Z to 06Z time frame late this evening with greater chances of strong storms being in the Northern Ranchlands. The Storm Prediction Center continues to place the northern half of the CWA in a Marginal Risk of severe storms. Wednesday, mid-level ridging will build across the Southern Plains along with very dry air moving in from 700 to 400mb. This will hinder precipitation chances through the day. Temperatures are expected to be near or just above normals with warm overnight lows in the upper 60s. LONG TERM (Thursday through Tuesday): Moisture will increase across west Texas and the TX panhandle Thursday as a 500mb shortwave trough moves across northwest TX. 500mb ridge across the northwest Gulf coast should provide subsidence across south TX Thursday before the upper level ridge moves eastward across the northern Gulf coast. Moisture is progged to increase across northeast Mexico and southwest TX Friday as a result. Will keep isolated rain chances confined to the western portions of the CWA Thursday and mention isolated showers and thunderstorms across the rest of the CWA Friday. Rain chances will diminish in the wake of the upper level shortwave trough moving across east TX Saturday. A slight chance of showers and thunderstorms is expected Sun night into Monday as another 500mb shortwave trough moves across west and southwest TX towards the end of the forecast period. MARINE (Now through Wednesday night): Light to moderate winds and elevated seas continue across the Lower Texas Coastal waters this afternoon. Small craft should exercise caution as seas remain around 6 feet. This will continue through Wednesday night as high pressure remains over the northern Gulf of Mexico. Thursday through Sunday...Light to moderate southeast winds will prevail across the coastal waters Thursday with surface high pressure across the northeast United States extending southward into the southeast U.S. and Gulf of Mexico. The pressure gradient increases across the lower Texas coast Friday with low pressure developing on the lee side of the Rockies. Moderate southeast winds will prevail across the western Gulf of Mexico Friday through Sunday. && .BRO WATCHES/WARNINGS/ADVISORIES...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Apr 11, 4:50 PM CDT, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 450 PM CDT Tue Apr 11 2017 TXZ248>257-122200- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 450 PM CDT Tue Apr 11 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight ISOLATED TO SCATTERED THUNDERSTORMS...SOME POSSIBLY STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ARE POSSIBLE. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...Wednesday through Monday AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES THROUGHOUT THE ENTIRE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-122200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 450 PM CDT Tue Apr 11 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...Wednesday through Monday NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:24 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 96 min |
| Apr 11, 8:27 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 33 min |
| Apr 11, 8:43 PM CDT | Special Weather Statement | BRO | Jim Hogg | 47 min |
| Apr 11, 8:52 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 83 min |
| Apr 11, 8:59 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 33 min |
| Apr 11, 9:22 PM CDT | Special Weather Statement | BRO | Jim Hogg | 38 min |
| Apr 11, 9:39 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 96 min |
| Apr 11, 9:59 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 91 min |
| Apr 11, 10:49 PM CDT | Small Craft Advisory | BRO | 5 hr | |
| Apr 11, 10:49 PM CDT | Small Craft Advisory for Winds | BRO | 5 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.